Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Gaylord, MI

August 9, 2011Antrim County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 9, 2011, 12:15 PM EDT for Antrim County, Michigan. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 12:15 PM EDT (16:15 UTC)
Expired
Aug 9, 2011, 1:00 PM EDT
In force
45 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Antrim County, MI

The radar

The NCL Michigan radar (KAPX), 28 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 12:20 PM EDTHAIL 0.25Bellaire, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 4.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WUUS53 KAPX 091615
SVRAPX
MIC009-091700-
/O.NEW.KAPX.SV.W.0074.110809T1615Z-110809T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1215 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 100 PM EDT

* AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLAM RIVER...OR NEAR BELLAIRE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELLAIRE AND ALBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4506 8486 4493 8485 4492 8537 4501 8535
TIME...MOT...LOC 1616Z 265DEG 22KT 4497 8522
WIND...HAIL 60MPH 1.00IN

$$


JK
3 follow-up statements
931 
WWUS34 KAPX 091633
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1233 PM EDT TUE AUG 9 2011

MIC009-091700-
/O.CON.KAPX.SV.W.0074.000000T0000Z-110809T1700Z/
ANTRIM MI-
1233 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ANTRIM
COUNTY UNTIL 100 PM EDT...

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BELLAIRE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4492 8524 4501 8520 4506 8486 4493 8485
TIME...MOT...LOC 1633Z 265DEG 22KT 4497 8508
WIND...HAIL 60MPH 1.00IN

$$


JK
210 
WWUS34 KAPX 091649
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1249 PM EDT TUE AUG 9 2011

MIC009-091700-
/O.CON.KAPX.SV.W.0074.000000T0000Z-110809T1700Z/
ANTRIM MI-
1249 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ANTRIM COUNTY UNTIL 100 PM EDT...

AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ALBA...OR 7 MILES NORTHEAST OF MANCELONA...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.

&&

LAT...LON 4493 8509 4501 8507 4503 8502 4506 8486
      4493 8485
TIME...MOT...LOC 1650Z 265DEG 22KT 4498 8493
WIND...HAIL 60MPH 1.00IN

$$


ARNOTT/JK
909 
WWUS34 KAPX 091657
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1257 PM EDT TUE AUG 9 2011

MIC009-091707-
/O.EXP.KAPX.SV.W.0074.000000T0000Z-110809T1700Z/
ANTRIM MI-
1257 PM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ANTRIM COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.

LAT...LON 4493 8509 4501 8507 4503 8502 4506 8486
      4493 8485
TIME...MOT...LOC 1657Z 259DEG 18KT 4498 8492
WIND...HAIL <50MPH <.50IN

$$


JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:14 AM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 9, 11:14 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1114 AM EDT TUE AUG 9 2011

.SYNOPSIS.../ISSUED AT 352 AM/

LOW PRESSURE WILL DRAG A COLD FRONT THROUGH MICHIGAN TODAY...
PROVIDING A CHANCE FOR SHOWERS AND THUNDERSTORMS. COOLER AIR WILL
FILTER IN BEHIND THE FRONT TONIGHT...AND WILL BRING CHANCES FOR
LAKE EFFECT RAIN SHOWERS OVER NORTHWEST LOWER MICHIGAN AND EAST
UPPER MICHIGAN...AS THE COOLER AIR MOVES OVER THE WARM WATERS OF
THE GREAT LAKES.

IT WILL REMAIN COOL AND BREEZY THROUGH WEDNESDAY...WITH A NICE
RECOVERY TO TEMPERATURES THURSDAY AND FRIDAY UNDER HIGH PRESSURE.
ANOTHER AREA OF LOW PRESSURE WILL BRING THE NEXT CHANCE OF RAINFALL
LATE FRIDAY INTO SATURDAY.

NS

&&

.SHORT TERM.../ISSUED AT 1115 AM/...THIS AFTERNOON

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT PARTS OF THE
FORECAST AREA THROUGH THE AFTERNOON...WITH LOCALLY HEAVY RAINFALL
AND HAIL POSSIBLE. STORMS WITH HEAVY RAINFALL AND SMALL HAIL
CONTINUE TO TRAIN ACROSS PARTS OF CHIPPEWA AND MACKINAC
COUNTIES...AND A FLASH FLOOD WARNING REMAINS IN EFFECT.

COLD FRONT LATE THIS MORNING EXTENDED FROM NEAR NEWBERRY SOUTH
INTO NORTHERN AND CENTRAL LAKE MICHIGAN. MORNING LOW CLOUDS AND
FOG OVER LOWER MI HAVE SLOWLY DISSIPATED...AND THIS HAS ALLOWED A
DECENT AMOUNT OF SUNSHINE OVER NRN LOWER. WITH THE SUN...MLCAPES
OF AROUND 500 J/KG HAVE DEVELOPED -- AND WITH ADDITIONAL WARMING
TO NEAR 80 MLCAPES WILL EXCEED 1K J/KG BY MID AFTERNOON --
ESPECIALLY OVER NE LOWER. FREEZING LEVELS AROUND 11.5 KFT MAY
SUPPORT MARGINALLY SEVERE HAIL WITH SOME OF THE STRONGER
UPDRAFTS/STORMS. DEEP LAYER SHEAR...HOWEVER...IS NOT IMPRESSIVE.
0-6 KM BULK SHEAR CURRENTLY HOVERS AROUND 20 KTS...AND WON/T
INCREASE TO MORE FAVORABLE VALUES UNTIL AFTER THE FRONT HAS
PASSED.

A REASONABLY WELL ORGANIZED LINE OF SHOWERS AND STORMS HAVE
DEVELOPED ALONG THE FRONT FROM E UPPER INTO NW LOWER...AND THIS
LINE WILL CONTINUE TO SWEEP EWD ACROSS THE REGION. AS STATED...
EXPECTED INSTABILITY AND SHEAR WILL LIKELY PRECLUDE WIDESPREAD
SEVERE STORMS. BEST OPPORTUNITY FOR SEVERE WEATHER WILL LIKELY
OCCUR AS ONGOING STORMS PUSH E AND INTERACT WITH EXPECTED LAKE
BREEZES OFF OF LAKE HURON AFTER 18Z.

OTHERWISE...EXPECT INSTABILITY AND CONVECTION TO PUSH EWD.
SCATTERED LIGHT SHOWERS MAY REDEVELOP AND PUSH INTO WRN AREAS BY
LATE AFTERNOON AND COLD AIR BEGINS TO PUSH INTO THE REGION BEHIND
FRONT.

SMITH

&&

.LONG TERM.../ISSUED AT 352 AM/...TONIGHT AND BEYOND

SO...WHO/S READY FOR SOME LAKE EFFECT?

SYNOPTIC PRECIP WILL END EARLY TONIGHT...AS THE LOW PULLS OUT ACROSS
JAMES BAY...AND THE COLD FRONT MOVES EAST AWAY FROM MI.
HOWEVER...LAKE EFFECT (SIGH) SHRA WILL DEVELOP AS 850MB THERMAL TROF
ARRIVES TONIGHT BEFORE DEEPER MOISTURE DEPARTS. THIS COULD LINGER
INTO EARLY WEDNESDAY...OTHERWISE THAT DAY LOOKS QUIET. MAYBE SOME
PRECIP CONCERNS BY WED NIGHT AS WARM ADVECTION RESUMES. IN
BETWEEN...A SOMEWHAT AUTUMNAL DAY WED. PRECIP TRENDS ARE THE MAIN
CONCERN.

TONIGHT...BY 09Z...850MB TEMPS WILL DROP AS LOW AS 6C ON EASTERN
SUPERIOR...AND 7C ON NORTHERN LAKE MI. THIS DOESN/T SOUND TERRIBLY
IMPRESSIVE...AND IT ISN/T...BUT LAKE TEMPS RANGE FROM 18C ON EASTERN
SUPERIOR TO 23C ON NORTHERN LAKE MI. THE ARRIVAL OF A SUBSTANTIAL
SHORTWAVE FROM THE NW AFTER 06Z WILL ALSO HELP MATTERS. THE DELTA T
OF 12 ON SUPERIOR IS MARGINAL...AND INDEED NEITHER THE NAM NOR THE
LOCALLY RUN WRF ARE INCLINED TO PRODUCE A LOT OF RAIN THERE. SOME
SPRINKLES OUGHT TO BE ENOUGH FOR WESTERN/CENTRAL CHIPPEWA
(1000-850MB WINDS VEER FROM WNW TO NW).

ON NORTHERN LAKE MI...A HEALTHIER DELTA T OF 16C IS SEEN OVERNIGHT.
INVERSION HEIGHTS ARE 8-10K FT...BUT THAT ONLY GOES UP TO -1/-2C. SO
WE WON/T HAVE ANY ICE IN THE CLOUDS...AND WARM RAIN PROCESSES WILL
HAVE TO DO ALL THE WORK. THAT WILL KEEP SHRA FROM BEING ESPECIALLY
VIGOROUS...BUT THEY SHOULD STILL OCCUR ALL THE SAME. PER THE NAM AND
LOCAL 4KM WRF...WILL KICK MUCH OF NW LOWER MI TO LIKELY POPS AFTER
03Z.

MIN TEMPS IN THE 50S...SOME OF THE BEACHES WILL HOLD NEAR 60F.

WEDNESDAY...THE DIGGING SHORTWAVE WILL BE QUICKLY DEPARTING...WITH
SUBSIDENCE/DRYING AND CRASHING INVERSION HEIGHTS ARRIVING EVEN AT
12Z. WILL ONLY HANG ONTO A FEW MORNING SPRINKLES IN NW LOWER MI.
OTHERWISE...HIGH PRESSURE BUILDS INTO THE CORN BELT...WITH OUR
LOW-LEVEL FLOW TURNING ANTICYCLONIC. 850MB TEMPS WILL ONLY WARN INTO
THE 8-9C RANGE...SO WE MAY HAVE TO CONTEND WITH THERMALLY-INDUCED
TROFFING AND LAKE-INDUCED CLOUD COVER ON AND DOWNWIND LAKE MI (NW
FLOW) LONGER THAN THE MODELS WANT TO PROG. ELSEWHERE...A PARTLY TO
MOSTLY SUNNY DAY IS EXPECTED. MAX TEMPS MAINLY WITHIN A FEW DEGREES
OF 70F...THOUGH THE FAR SE WILL LIKELY REACH THE MID 70S WITH MORE
SUN AND DOWNSLOPING.

WED NIGHT/THURSDAY...HIGH PRESSURE WILL BUILDS INTO THE SOUTHERN
LAKES AND OHIO VALLEY...RESULTING IN WARM ADVECTION INTO THE
NORTHERN LAKES. A NW-SE ORIENTED WARM FRONT WILL MAKE GRUDGING
PROGRESS ACROSS CENTRAL/EASTERN SUPERIOR WED NIGHT...THEN LIFT MORE
EMPHATICALLY TO THE NE THURSDAY. THOUGH THE STRONGEST THETA-E
ADVECTION WILL BE TO OUR NORTH...QUESTION IS WHETHER PRECIP MAY BE
ABLE TO DEVELOP FAR ENOUGH SOUTHWARD TO CLIP EASTERN UPPER MI. MODEL
SOUNDINGS SHOW DRY AIR BELOW 800MB THAT ALMOST GETS OVERCOME BY 12Z
THU...BEFORE THE PRECIP THREAT KICKS EAST. WOULD NOT BE SURPRISED TO
SEE A STRAY SPRINKLE/-SHRA...BUT FOR NOW WILL KEEP ALL AREAS DRY.
MIN TEMPS MAINLY IN THE 50S...THOUGH COOL INTERIOR SPOTS IN NORTHERN
LOWER WILL DIP INTO 40S. MAX TEMPS MID 70S TO NEAR 80F.

REST OF THE FORECAST...NO MAJOR CHANGES. STILL A GOOD CHANCE FOR
RAIN EARLY IN THE WEEKEND...AS AN UPPER TROF AND ASSOCIATED SURFACE
SYSTEM SLIDE THRU. LARGE HIGH PRESSURE BUILDS IN BEHIND...WITH VERY
PLEASANT WX SUNDAY INTO EARLY NEXT WEEK.

JZ

&&

.MARINE.../ISSUED AT 352 AM/

...WATERSPOUTS POSSIBLE TONIGHT ON LAKE MI...

COLD FRONT WILL MOVE EAST ACROSS NORTHERN MI THRU THIS EVENING. SW
WINDS EARLY WILL EVENTUALLY VEER W AND THEN NW...AND INCREASE
TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TONIGHT
(ESPECIALLY LATE) INTO EARLY WEDNESDAY. WILL NOT ISSUE THESE
HEADLINES JUST YET. THE COOLER AIR BRING WILL BRING LAKE EFFECT RAIN
SHOWERS TONIGHT ON LAKE MI. CONDITIONS ARE SOMEWHAT FAVORABLE FOR
THESE TO PRODUCE WATERSPOUTS.

JZ

&&

.AVIATION.../ISSUED AT 728 AM/...VALID FOR 12Z TAFS

LOW PRESSURE NORTH OF LAKE SUPERIOR WILL SEND A COLD FRONT ACROSS
NORTHERN MI TODAY. SHRA/SOME TSRA WILL DEVELOP ALONG THE FRONT IN NW
LOWER MI BY LATE MORNING...AND WILL MOVE E/NE INTO NE LOWER THIS
AFTERNOON. BRIEF IFR CONDITIONS POSSIBLE AT ALL TAF SITES...BUT
ESPECIALLY APN IN THE AFTERNOON. OTHERWISE MAINLY VFR CONDITIONS
TODAY...EXCEPT FOR A SHORT PERIOD OF LOW CIGS AT TVC THIS MORNING.
LAKE EFFECT RAIN SHOWERS ARE LIKELY NEAR TVC TONIGHT AS COOLER AIR
COMES IN...COULD SEE A STRAY MVFR CIG/VSBY AT TIMES.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Aug 9, 11:20 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1120 AM EDT TUE AUG 9 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
101200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1120 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TODAY ACROSS NORTHERN LOWER AND
EASTERN UPPER MICHIGAN. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE...MAINLY AFTER 2 PM EAST OF I-75 IN NORTHEAST LOWER
MICHIGAN. HAIL TO ONE INCH IN DIAMETER WILL BE THE GREATEST SEVERE
WEATHER THREAT. IN ADDITION...LOCALLY HEAVY RAINFALL CAN BE EXPECTED.

WATERSPOUTS ARE ALSO POSSIBLE TONIGHT IN THE NEARSHORE WATERS ALONG
THE NORTHWEST LOWER MICHIGAN COASTLINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

SMITH

In the hours before

Local storm report, Aug 9, 7:15 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
715 AM EDT TUE AUG 09 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       11 N LAKE CITY          44.49N  85.21W
08/09/2011  M1.38 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            24 HR TOTAL THRU 7 AM

&&

EVENT NUMBER APX1100558

JZ
Special weather statement, Aug 9, 7:52 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
752 AM EDT TUE AUG 9 2011

MIZ008-015-091215-
CHIPPEWA MI-MACKINAC MI-
752 AM EDT TUE AUG 9 2011

...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS...

AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM SOO JUNCTION TO 5
MILES SOUTH OF NAUBINWAY...AND MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
REXTON AROUND 805 AM EDT.
STRONGS...ECKERMAN AND EPOUFETTE AROUND 810 AM EDT.
TROUT LAKE AROUND 815 AM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ
Local storm report, Aug 9, 9:24 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
924 AM EDT TUE AUG 09 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0921 AM     HAIL             TROUT LAKE              46.18N  85.02W
08/09/2011  E0.50 INCH       CHIPPEWA           MI   TRAINED SPOTTER

            HALF INCH HAIL AND SMALL TREE LIMBS AND BRANCHES DOWN

&&

EVENT NUMBER APX1100559

BERGER
Local storm report, Aug 9, 9:41 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
941 AM EDT TUE AUG 09 2011

...CORRECTED TO ADD WIND GUST IN REMARKS...

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0921 AM     HAIL             TROUT LAKE              46.18N  85.02W
08/09/2011  E0.50 INCH       CHIPPEWA           MI   TRAINED SPOTTER

            HALF INCH HAIL AND SMALL TREE LIMBS AND BRANCHES DOWN.
            WIND GUSTS ESTIMATED 40 MPH .

&&

EVENT NUMBER APX1100559

BERGER
Local storm report, Aug 9, 11:08 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1108 AM EDT TUE AUG 09 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HAIL             NAUBINWAY               46.11N  85.45W
08/09/2011  E0.70 INCH       MACKINAC           MI   OTHER FEDERAL

            HEAVY RAIN WITH 3 INCHES OF STANDING WATER ON U.S. 2

&&

EVENT NUMBER APX1100560

AS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:03 AM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac33 min
Aug 9, 10:20 AM EDTFlash Flood WarningAPXChippewa, Mackinac2 hr
Aug 9, 11:35 AM EDTSpecial Marine WarningAPX35 min
Aug 9, 11:38 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix67 min
Aug 9, 12:09 PM EDTSpecial Marine WarningAPX2 hr
Aug 9, 1:42 PM EDTSpecial Marine WarningAPX61 min
Aug 9, 4:22 PM EDTSmall Craft AdvisoryAPX37 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.